Skip to Main Content

++

ICD-9 : 995.2 • ICD : 10 : T88.7 Image not available. Image not available.

++

  • Adverse cutaneous drug reactions (ACDRs) are common in hospitalized (2–3%) as well as in ambulatory patients (>1%).
  • Most reactions are mild, accompanied by pruritus, and resolve promptly after the offending drug is discontinued.
  • Severe, life-threatening ACDRs do occur and are unpredictable.
  • Drug eruptions can mimic virtually all the morphologic expressions in dermatology and must be the first consideration in the differential diagnosis of a suddenly appearing eruption.
  • Drug eruptions are caused by immunologic or nonimmunologic mechanisms and are provoked by systemic or topical administration of a drug.
  • The majority are based on a hypersensitivity mechanism and are thus immunologic and may be of types I, II, III, or IV.

++

Classification

++

Immunologically Mediated ACDR

++

See Table 22-1. It should be noted, however, that classification of immunologically mediated ACDR according to the Gell and Coombs classification is an oversimplification because in most reactions both cellular and humoral immune reactions are involved. Nonimmunologic reactions are summarized in Table 22-2.

++
Table Graphic Jump Location
Table 22-1 Immunologically Mediated Adverse Cutaneous Drug Reactions*
++
Table Graphic Jump Location
Table 22-2 Nonimmunologic Drug Eruptions
++

Guidelines for Assessment of Possible ACDRs

++

  • Exclude alternative causes, especially infections, in that many infections (especially viral) are difficult to distinguish clinically from the adverse effects of drugs used to treat infections.
  • Examine interval between introduction of a ...

Pop-up div Successfully Displayed

This div only appears when the trigger link is hovered over. Otherwise it is hidden from view.